Alert archive / Maryland / Areal Flood Advisories in 2016

Areal Flood Advisory 72, NWS Philadelphia/Mount Holly

July 13, 2016Caroline County, Queen Anne's County, Talbot County, Maryland

NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 13, 2016, 1:13 PM EDT for Caroline County, Queen Anne's County, Talbot County, Maryland. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Jul 13, 2016, 1:13 PM EDT (17:13 UTC)
Expired
Jul 13, 2016, 5:15 PM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Caroline County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 51 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
361 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

080 
WGUS81 KPHI 131713
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
113 PM EDT WED JUL 13 2016

MDC011-035-041-132115-
/O.NEW.KPHI.FA.Y.0072.160713T1713Z-160713T2115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALBOT MD-QUEEN ANNE'S MD-CAROLINE MD-
113 PM EDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* FLOOD ADVISORY FOR...
  TALBOT COUNTY IN EASTERN MARYLAND...
  QUEEN ANNE'S COUNTY IN NORTHEASTERN MARYLAND...
  CAROLINE COUNTY IN EASTERN MARYLAND...

* UNTIL 515 PM EDT

* AT 110 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
  THUNDERSTORMS. THIS WILL CAUSE POOR DRAINAGE, LOW-LYING, URBANIZED
  OR SMALL STREAM FLOODING ACROSS PORTIONS OF THE ADVISED AREA. UP
  TO THREE INCHES OF RAIN CAN BE EXPECTED IN ABOUT A TWO HOUR
  TIMEFRAME.
 
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  EASTON...CENTERVILLE...CHESTERTOWN...DENTON...CENTREVILLE...
  FEDERALSBURG...GREENSBORO...OAKLAND...RIDGELY...TRAPPE...
  CHURCH HILL...PRESTON...OXFORD...SUDLERSVILLE...GOLDSBORO...
  QUEEN ANNE...CHOPTANK...STARR...HARMONY AND AGNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3863 7608 3864 7615 3869 7619 3883 7619
      3897 7622 3900 7617 3905 7620 3917 7604
      3920 7607 3924 7601 3925 7576 3864 7571
      3869 7577 3870 7590 3866 7596 3860 7599
      3857 7604

$$

KRUZDLO
2 follow-up statements
313 
WGUS81 KPHI 132036
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
436 PM EDT WED JUL 13 2016

MDC035-132043-
/O.CAN.KPHI.FA.Y.0072.000000T0000Z-160713T2115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
QUEEN ANNE'S MD-
436 PM EDT WED JUL 13 2016

...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR QUEEN ANNE'S COUNTY...

THE HEAVY RAIN AND FLOODING THREAT HAS ENDED.

LAT...LON 3863 7608 3864 7615 3869 7619 3886 7620
      3888 7615 3888 7610 3892 7612 3894 7610
      3892 7595 3898 7594 3911 7584 3914 7576
      3865 7571 3869 7577 3870 7590 3857 7604

$$

MDC011-041-132115-
/O.CON.KPHI.FA.Y.0072.000000T0000Z-160713T2115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALBOT MD-CAROLINE MD-
436 PM EDT WED JUL 13 2016

...THE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 515 PM EDT FOR TALBOT
AND CAROLINE COUNTIES...

AT 433 PM EDT...ALTHOUGH THE THUNDERSTORMS RESPONSIBLE FOR THE
FLOODING HAVE MOVED OUT OF THE AREA, RUNOFF WILL CONTINUE. THE
FLOOD ADVISORY REMAINS IN EFFECT UNTIL 515 PM. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EASTON...DENTON...FEDERALSBURG...GREENSBORO...OAKLAND...RIDGELY...
TRAPPE...PRESTON...OXFORD...GOLDSBORO...QUEEN ANNE...CHOPTANK...
HARMONY...AGNER...WINDYHILL...CORDOVA...JUMPTOWN...COPPERVILLE...
TANYARD AND SKIPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3863 7608 3864 7615 3869 7619 3886 7620
      3888 7615 3888 7610 3892 7612 3894 7610
      3892 7595 3898 7594 3911 7584 3914 7576
      3865 7571 3869 7577 3870 7590 3857 7604

$$

KRUZDLO
332 
WGUS81 KPHI 132113
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
513 PM EDT WED JUL 13 2016

MDC011-041-132120-
/O.EXP.KPHI.FA.Y.0072.000000T0000Z-160713T2115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALBOT MD-CAROLINE MD-
513 PM EDT WED JUL 13 2016

...THE FLOOD ADVISORY WILL EXPIRE AT 515 PM EDT FOR TALBOT AND
CAROLINE COUNTIES...

THE FLOOD ADVISORY WILL BE ALLOWED TO EXPIRE AT 515 PM. A FLASH
FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR PORTIONS OF
SOUTHWESTERN CAROLINE AND EAST CENTRAL TALBOT COUNTIES.

LAT...LON 3863 7608 3864 7615 3869 7619 3886 7620
      3888 7615 3888 7610 3892 7612 3894 7610
      3892 7595 3898 7594 3911 7584 3914 7576
      3865 7571 3869 7577 3870 7590 3857 7604

$$

KRUZDLO

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 13, 9:40 AM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jul 13, 9:40 AM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
940 AM EDT WED JUL 13 2016

.SYNOPSIS...
Bermuda high pressure is forecast to influence our weather into
Thursday night. A surface trough approaching from the northwest is
expected to arrive early on Friday followed by a frontal boundary
on Friday night and Saturday. High pressure from the Great Lakes
region is then expected to build over the area for the latter
portion of the weekend and early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A southerly surface flow will continue to bring moisture into our
region today.

Clouds covered much of our forecast area at 930 AM. There were
some breaks in the cloud cover toward the coast and over the far
north. There were spotty rain showers from southeastern
Pennsylvania into southwestern New Jersey.

The cloud cover is expected to lift and break for this afternoon
with most locations becoming at least partly sunny. The shower
activity should be on the increase from the interior of the
Delmarva up into southeastern Pennsylvania during the balance of
the morning.

The guidance continues to suggest that mixed layer CAPE values
will rise into the 500 to 1000 J/kg range in our western counties
while conditions near the coast will remain relatively stable. We
will continue to mention scattered showers and thunderstorms for
this afternoon, except toward the coast.

Maximum temperatures should be mostly in the 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
Any precip chcs shud decrease and end durg the overnight hours,
though a few shwrs remain psbl, mainly over nrn and ern sections.
Otherwise, ridging continues to build acrs the area.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
A mid-level ridge is expected to give way to a mid-level trough
late Thursday and Friday before the flow becomes more zonal
through most of the weekend. Another trough may develop over the
east coast on Tuesday as a ridge amplifies over the central
sections of the country.

At the surface, Bermuda high pressure will bring increasingly
warm and humid air into the region on Thursday, with highs that
day in the low to mid nineties, except slightly cooler near the
coast and at higher elevations in the north. With increasing
humidities, heat index values are expected to reach 100 degrees or
higher. Temperatures on Friday are expected to be just as hot, or
even slightly warmer, but dewpoints may be just a bit lower after
a trough moves in from the west, which in turn should bring heat
index values down below 100. Consequently, the Excessive Heat
Watch will remain in effect for the urban areas adjacent to the
I-95 corridor from noon Thursday until 800 PM Friday. As stated in
the previous AFD, a one-day heat advisory will likely be issued
for most other areas of the CWA for Thursday.

The trough could hang near the coast Friday night and Saturday,
with any associated precipitation near the coast ending Saturday
morning. Then high pressure from the Great Lakes region is
expected to build east providing generally pleasant and seasonably
warm weather into Monday. Yet another surface trough could
approach from the west Monday night, then hang near the coast into
mid-week with unsettled weather in the form of showers and
thunderstorms and near normal temperatures.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

MVFR ceilings are forecast to persist for much of the balance of
this morning. However, they should lift into the VFR range for
this afternoon. Scattered showers and thunderstorms will be on the
increase. We have mentioned the potential for showers in most of
our TAFs for this afternoon and we may add thunderstorms if they
become more imminent.

The chance for showers and thunderstorms should decrease for
tonight. However, ceilings may lower back into the MVFR range at
that time.

The wind will favor the southeast to southwest quadrant for today
and tonight at speeds of generally 10 knots or less.

OUTLOOK...
Thursday and Thursday night...Generally VFR. A chance of mainly
afternoon and evening showers and thunderstorms that may be
accompanied by low ceiling and visibility values. Also, late night
and early morning haze and fog may bring conditions down to MVFR
or IFR.

Friday through Monday...Mainly VFR.

&&

.MARINE...
No marine headlines are expected durg the near and short term
pds.

OUTLOOK...
Thursday through Monday...No marine headlines are anticipated.

RIP CURRENTS...
The risk for the development of dangerous rip currents is low for
today. However, a southerly wind should increase in the afternoon
along the coast and this could locally enhance the rip current
risk, especially for the Monmouth and Ocean county beaches.

The probable risk category for Thursday is also low. We are
anticipating a southerly wind around 10 mph at that time along
with a southerly 2 foot swell with a period of about 7 seconds.

&&

.EQUIPMENT...
KACY ASOS remains out of service. Replacement parts have arrived,
and hopeful it will be back on line late today.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Watch from Thursday afternoon through Friday
     evening for PAZ070-071-102-104-106.
NJ...Excessive Heat Watch from Thursday afternoon through Friday
     evening for NJZ015-017>019.
DE...Excessive Heat Watch from Thursday afternoon through Friday
     evening for DEZ001.
MD...None.
MARINE...None.

&&

Synopsis...Miketta
Near Term...Iovino
Short Term...Nierenberg
Long Term...Miketta
Aviation...Iovino/Miketta
Marine...Nierenberg/Miketta
Equipment...Staff
Hazardous weather outlook, Jul 13, 8:52 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
852 AM EDT WED JUL 13 2016

NJZ001-PAZ054-055-141300-
SUSSEX-CARBON-MONROE-
852 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-012-013-020-PAZ060>062-101-103-105-141300-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-
UPPER BUCKS-
852 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES MAY APPROACH 100 ON THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-141300-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
852 AM EDT WED JUL 13 2016

...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-027-141300-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
852 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES MAY REACH 100 TO 105 ON THURSDAY AFTERNOON AND
100 ON FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-026-141300-
EASTERN MONMOUTH-COASTAL OCEAN-
852 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ024-025-141300-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
852 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-141300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
852 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:16 PM EDTAreal Flood AdvisoryPHICaroline4 hr
Jul 13, 2:34 PM EDTFlash Flood WarningPHICaroline, Talbot4 hr
Jul 13, 2:44 PM EDTHeat AdvisoryPHICaroline, Cecil, Kent, Queen Anne's, Talbot29 hr
Jul 13, 3:02 PM EDTFlash Flood WarningPHICaroline4 hr

Nearby

Areal Flood Advisories in Maryland, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.